Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla and muscle pain
Dec 19, 2008

I have been on atripla (origially truvada and sustiva) for over 4 years after diagnosis of aids (101 t-cell vl 64057). For the last three months I have been having muscle pains and weakness in both upper arms, and now my lower right leg - front and back. I have also been getting veriy fatigued - needing a nap at lunch time if I can get home. They sent me for blood tests (muscle cpk, testosterone (for fatigue) and thyroid function.) For the second time only in four plus years I forgot to take my meds the night before going for the blood tests - found them last night on the night stand. I did notice that most all of the muscle pains left, and now that I took the atripla last night the pains and weakness are back - and much more noticeable I might add. I never realized that the pain was so potent until it was mostly gone for a day - I felt GREAT yesterday! My Dr's partner gave me celebrex samples to take for the pain, however I can't use that drug due to a sulfa drug allergy (Bactrum gave me Steven Johnson Syndrome shortly after the HAART was started) Please advise me if this could be the start of lactic acidosis and what I need to do now - not only for meds but the pain.

Response from Dr. Henry

Atripla very rarely causes lactic acidosis which if present generally shows up on properly obtained blood tests. It is noteworthy that the pain seemed to improved when a dose missed. A trial on an HIV alternative regimen for a month or so (such as a boosted PI or raltegravir based regimen) might be worth considering if the pain you are experiencing cannot be explained by any other conditions. KH



Previous
Atripla and Hives
Next
Could this be related to my HIV treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement